Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 430, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 1996, 4:51 PM CDT for Wilbarger County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 1996, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 13, 1996, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 132153
SVROKC
TXC487-132230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
451 PM CDT THU JUN 13 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
GRAYBACK AND MAGNOLIA
AT 451 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORMS TO THE
IMMEDIATE WEST AND NORTHWEST OF MAGNOLIA.
THE STORMS MOVING SLOWLY SOUTHEAST AT 5 TO 10 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
CS
LAT...LON 3395 9896 3388 9921 3405 9934 3418 9897What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:03 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 13, 4:03 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 400 PM CDT THU JUN 13 1996 STRONG TSTMS DEVELOPING RAPIDLY ACROSS FORECAST AREA SO WILL KEEP IT SHORT. IT APPEARS THE TSTMS ARE DEVELOPING ALONG BOUNDARY GENERATED BY EARLIER CONVECTION ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. EXPECT THESE TO DIMINISH AFTER SUNSET WITH LOSS OF HEATING...HOWEVER FOCUS WILL THEN SHIFT TO THE WESTERN HIGH PLAINS WHERE DEVELOPING TSTMS MAY DROP SOUTHEAST IN THE "PSEUDO-NORTHWESTERLY FLOW" ACROSS WESTERN OKLAHOMA AND NORTH TEXAS LATER TONIGHT. DAYTIME HTG OF ANY LEFTOVER BOUNDARIES FROM TONIGHT'S ACTIVITY WILL WARRANT SMALL POPS ACROSS THE ENTIRE AREA TOMORROW. IN THE EXTENDED...UPR RIDGE WL BUILD E ACRS CTRL AND SRN PLAINS SO IT LOOKS RELATIVELY HOT AND DRY. SHORTWAVE FORECAST TO MOVE FROM THE SW ACRS WESTERN PERIPHERY OF UPR RIDGE. MODELS DIFFER IN STRENGH OF FEATURE WITH ETA THE STRONGEST. WILL HOLD ON TO SMALL POPS MOST AREAS ON SATURDAY. TEMPS A BLEND OF FAN/FWC. MCCLURE ...PRELIM NUMBERS... OKC 68 92 70 93 / 40 20 20 20 HBR 68 92 70 91 / 30 20 20 20 SPS 70 94 71 93 / 40 20 20 20 GAG 66 92 68 90 / 30 30 20 30 PNC 68 93 68 92 / 30 20 20 20 DUA 90 68 90 69 / 30 20 20 20 .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 13, 12:28 PM CDT, 4 hours 23 minutes before
OKZ004>053-TXZ083>090-131900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT THU JUN 13 1996 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL... WESTERN... AND SOUTHERN OKLAHOMA... AND THE WESTERN PART OF NORTH TEXAS LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL... STRONG WINDS... AND LOCALLY HEAVY RAIN. THE AIRMASS ACROSS THE AREA WILL BE MODERATELY UNSTABLE THIS AFTERNOON. AS TEMPERATURES CONTINUE TO WARM THROUGH THE AFTERNOON HOURS... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. A WEAK SURFACE LOW PRESURE TROUGH EXTENDING FROM NORTH CENTRAL OKLAHOMA INTO WESTERN NORTH TEXAS COULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON. THUNDERSTORMS ARE ALSO EXPECTED TO FORM AGAIN THIS AFTERNOON ON THE HIGH PLAINS OF EASTERN COLORADO AND THE TEXAS AND OKLAHOMA PANHANDLES. THESE THUNDERSTORMS WILL MOVE SOUTHEAST AND MAY APPROACH WESTERN PORTIONS OF OKLAHOMA LATE TONIGHT. WEAK WINDS THROUGH A DEEP LAYER OF THE LOWER ATMOSPHERE INDICATE THAT THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL... STRONG WINDS... AND LOCALLY HEAVY RAIN. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND THIS EVENING. REGULAR ISSUANCES OF THE THUNDERSTORM OUTLOOK FOR THE SPRING 1996 SEVERE WEATHER SEASON WILL END ON FRIDAY, JUNE 14TH AT 1230 LPM. UNSCHEDULED ISSUANCES WILL BE PROVIDED WHENEVER A SIGNIFICANT THREAT OF SEVERE WEATHER IS EXPECTED FOR CENTRAL OR WESTERN OKLAHOMA OR WESTERN NORTH TEXAS. CS
Local storm report, Jun 13, 1:34 PM CDT, 3 hours 17 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 135 PM CDT THU JUN 13 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...& DATE ....COUNTY LOCATION.... 0710 PM 8 W HUGO OK POWER LINES AND TREES DOWN 06/12/96 CHOCTAW
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.